Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 37, NWS Austin/San Antonio, TX

October 24, 2019Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 24, 2019, 10:43 PM CDT for Bexar County, Texas. It was in force for 111 min.

The area

The outline as issued.

The facts

Issued
Oct 24, 2019, 10:43 PM CDT (03:43 UTC)
Expired
Oct 25, 2019, 12:34 AM CDT
In force
111 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Moderate

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Olmos Creek at Dresden Drive (SIOT2).

Action stage
9 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08177700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

243 
WGUS44 KEWX 250343
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1043 PM CDT Thu Oct 24 2019

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Olmos Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain. If actual rainfall varies from forecast 
values, forecast river stages will change. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC029-251252-
/O.NEW.KEWX.FL.W.0037.191025T0343Z-191025T1252Z/
/SIOT2.2.ER.191025T0331Z.191025T0500Z.191025T0652Z.NO/
1043 PM CDT Thu Oct 24 2019

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Olmos Creek At Dresden Drive.
* until Friday morning...or until the warning is cancelled.
* At 10:15 PM Thursday the stage was 8.4 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is forecast.
* Impact...At 10.0 feet...Moderate lowland flooding approaches businesses in the
  southwest quadrant of Loop 410 and West Avenue. Low bridges and crossings 
  upstream near Lockhill-Selma are very dangerous to traffic.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Dresden Drive       9    9    8.4   Thu 10 PM   3.2                        


&&

LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850


$$
1 follow-up statement
524 
WGUS84 KEWX 250534
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1234 AM CDT Fri Oct 25 2019

...The flood warning is cancelled for the following rivers in Texas...

  Olmos Creek At Dresden Drive Affecting Bexar County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain. If actual rainfall varies from forecast 
values, the forecast river stages will change. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC029-250604-
/O.CAN.KEWX.FL.W.0037.000000T0000Z-191025T1252Z/
/SIOT2.1.ER.191025T0352Z.191025T0401Z.191025T0426Z.NO/
1234 AM CDT Fri Oct 25 2019

The flood warning is cancelled for
  the Olmos Creek At Dresden Drive.
* At 12:01 AM Friday the stage was 8.4 feet.
* Flood stage is 9.0 feet.
* Forecast...The creek is below flood stage and is expected to continue falling.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Dresden Drive       9    9    8.4   Fri 12 AM   2.3                        


&&

LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 24, 8:44 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 24, 8:44 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
844 PM CDT Thu Oct 24 2019

.UPDATE...
The front has moved across I-35 and stretches from near Taylor to
San Antonio to Eagle Pass. Storms along the front continue to be
strong with locally heavy rain. The heaviest rain thus far has been
in the South Austin and Buda area. The front will continue to push to
the southeast taking the storms to the Coastal Plains. Some storms
could be strong with gusty winds and produce locally heavy rain.

&&

.PREV DISCUSSION... /ISSUED 629 PM CDT Thu Oct 24 2019/

AVIATION...
A strong cold front is currently progressing across the area and has
already passed over KDRT. Scattered to widespread thunderstorms are
ongoing ahead and along the front with both the AUS and SAT under an
Airport Weather Warning for lighting within 5 miles. Winds will be
gusty behind the front gusting up to 35 kts from the north. The front
will approach the I-35 terminals within the next couple of hours.
Showers and thunderstorms will continue along and slightly behind the
front, before clearing all terminals early tomorrow morning.

PREV DISCUSSION... /ISSUED 310 PM CDT Thu Oct 24 2019/

SHORT TERM (Tonight through Friday Night)...
At 3PM the cold front was just south of a Brady to Sonora line with
the dry line pushing into far northwest Val Verde County. As
mentioned in the morning update, the 12Z HREF guidance has converged
nicely on the timing of the front and convective evolution across the
area.

Capping has almost completely eroded and SPC mesoanalysis reveals
MLCAPE of around 1500-2000 J/kg developing through portions of the
southern Edwards Plataea and northwest Hill Country. We expect
additional shower and storm development through the late afternoon
across this region as forcing from the front arrives and overtakes
the dryline. Initially some storms could produce small to marginally
severe hail in addition to stronger downdrafts producing gusty winds.
Guidance is in agreement with a line of storms evolving this evening
into the remainder of the Hill Country and I-35 corridor trailing
all the way back to the Rio Grande. There still could be a window for
strong to marginally severe storms up through the I-35 corridor,
before updrafts begin to get undercut by the cold pool.

However, the main threat as the storms develop into portions of the
southeast Hill Country and urban areas of the I-35 corridor will be
heavy rainfall. Rainfall rates could lead to localized areas of flash
flooding concerns. A widespread 1-2 inches of rainfall is indicated
across this region. However, convective allowing and global models
have been consistent with indicating pockets of 3-4 inches. Where
these pockets occur is difficult to pinpoint, but will likely be the
locations for the potential for flooding.

Hi resolution and global models have trended more progressive with
the rain ending west to east early Friday morning, and so has our
forecast, as dry slotting around the base of the mid and upper level
low occurs across South Central Texas.

A Wind Advisory has been issued for post frontal winds. Initially a
strong surge of wind is forecast to develop down the Rio Grande and
portions of the I-35 corridor behind the front this evening, then a
little more widespread mid morning through early afternoon on Friday.
Sustained winds of 20-30 mph are expected, with some locations
seeing gusts around 35-40 mph.

Much cooler on Friday with high temperatures tricky. The NAM12
is colder and slower clearing out the cloud cover versus the global
models. Generally mid an upper 50s are forecast through the Hill
Country and Central Texas with low to mid 60s elsewhere, however the
gusty north winds will make it feel cooler.

Winds gradually subside late in the day on Friday, with lows by
Saturday morning into the 40s for most locations, and even upper 30s
across portions of the Hill Country.

LONG TERM (Saturday through Thursday)...
Another upper level trough is forecast to develop across the western
CONUS on Sunday and move east through the southern Rockies and into
the Plains on Monday. A warming trend is expected across the area
over the weekend. This some disagreement still in the models on
whether a weak, dry frontal boundary will make it into the area on
Monday, with the GFS indicating a passage but the 12Z ECMWF not
indicating the weak front until Tuesday. Global models do agree on a
stronger front for Wednesday, however the GFS is dry while the ECMWF
and Canadian develop precip along and behind.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              48  59  46  70  48 / 100  20  -    0   0
Austin Bergstrom Intl Airport  49  60  45  70  46 / 100  20  -    0   0
New Braunfels Muni Airport     48  64  44  71  46 / 100  10  -    0   0
Burnet Muni Airport            44  56  41  68  45 / 100  10  -    0   0
Del Rio Intl Airport           46  65  41  76  47 /  50  -   -    0   0
Georgetown Muni Airport        46  58  43  69  46 / 100  20  10   0   0
Hondo Muni Airport             47  65  43  74  46 / 100  -   -    0   0
San Marcos Muni Airport        47  60  44  71  45 / 100  10  -    0   0
La Grange - Fayette Regional   52  61  46  70  46 / 100  20  -   -    0
San Antonio Intl Airport       49  63  46  71  49 / 100  10  -    0   0
Stinson Muni Airport           50  65  46  71  48 / 100  10  -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 4 PM CDT Friday for Atascosa-Bandera-Bastrop-
Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette-
Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-
Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-
Williamson-Wilson-Zavala.

&&

Aviation...YB/04
Short-Term/Long-Term...05/AAT
Public Service/Data Collection...BMW
Hazardous weather outlook, Oct 24, 3:18 PM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
318 PM CDT Thu Oct 24 2019

TXZ171>173-183>194-202>209-217>225-228-252030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
318 PM CDT Thu Oct 24 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Scattered showers and thunderstorms will develop through the
northern Hill Country and northern Rio Grande this afternoon,
developing into a line of showers and thunderstorms through the
remainder of the Hill Country and I-35 corridor late afternoon
and evening . The line of storms is forecast to push into the
Coastal Plains late evening and overnight.

Some storms could become strong to severe through the late
afternoon and evening, producing hail up to the sized of quarters
and wind gusts to 60 mph. In addition, locally heavy rainfall is
forecast over the Hill Country, I-35 corridor, and eastward.
Rainfall rates could lead to pockets of flash flooding, especially
over portions of the Hill Country and urban areas of the I-35
corridor.

In the wake of the cold front, strong northerly winds are
expected tonight through mid afternoon on Friday. Sustained winds
of 20 to 30 mph sustained winds and gusts in some areas between
35 to 40 mph are forecast. A Wind Advisory has been issued.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Sustained winds of 20 to 30 mph sustained winds and gusts in some
areas between 35 to 40 mph are forecast on Friday. A Wind
Advisory has been issued.

Elevated to near critical fire weather conditions are possible
Friday afternoon across western Val Verde County, where little
rain is expected tonight and gusty winds and low relative humidity
develop.

No additional hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to reports any hail, wind damage, or heavy
rainfall and flooding reports.

In the hours before

Local storm report, Oct 24, 10:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1004 PM CDT THU OCT 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     FLASH FLOOD      2 SSW SHAVANO PARK      29.55N 98.57W
10/24/2019                   BEXAR              TX   FIRE DEPT/RESCUE

            WATER RESCUE BY SAFD AT 11920 ORSINGER LN.

&&

BF
Local storm report, Oct 24, 10:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 PM CDT THU OCT 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     FLASH FLOOD      2 WNW CASTLE HILLS      29.53N 98.54W
10/24/2019                   BEXAR              TX   FIRE DEPT/RESCUE

            WATER RESCUE BY SAFD AT VANCE JACKSON RD.
            AND DREAMLAND DR.

&&

BF
Local storm report, Oct 24, 10:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1012 PM CDT THU OCT 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     FLASH FLOOD      1 NNW WINDCREST         29.53N 98.39W
10/24/2019                   BEXAR              TX   FIRE DEPT/RESCUE

            WATER RESCUE BY SAFD AT I-35 AND STARLIGHT
            TERRACE.

&&

BF
Local storm report, Oct 24, 10:16 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1016 PM CDT THU OCT 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     FLASH FLOOD      2 SSE HILL COUNTRY VILL 29.55N 98.48W
10/24/2019                   BEXAR              TX   FIRE DEPT/RESCUE

            WATER RESCUE BY SAFD AT SALADO CREEK
            GREENWAY NORTH NEAR HWY 281 AND MALTSBERGER
            LN.

&&

BF
Local storm report, Oct 24, 10:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1019 PM CDT THU OCT 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     FLASH FLOOD      1 WSW WINDCREST         29.51N 98.40W
10/24/2019                   BEXAR              TX   FIRE DEPT/RESCUE

            WATER RESCUE BY SAFD AT I-35 AND WALZEM RD.

&&

BF
Local storm report, Oct 24, 10:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1022 PM CDT THU OCT 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      2 N WINDCREST           29.54N 98.38W
10/24/2019                   BEXAR              TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS I-35 IS CLOSED IN
            BOTH DIRECTIONS WITH THREE FEET OF WATER
            OVER THE ROAD.

&&

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:00 PM CDTSpecial Weather StatementEWXTravis, Williamson45 min
Oct 24, 7:02 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Oct 24, 7:13 PM CDTAreal Flood AdvisoryEWXComal, Hays3 hr
Oct 24, 7:22 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Oct 24, 7:22 PM CDTSpecial Weather StatementEWXMedina38 min
Oct 24, 7:35 PM CDTSpecial Weather StatementEWXTravis40 min
Oct 24, 7:44 PM CDTSpecial Weather StatementEWXMaverick46 min
Oct 24, 7:45 PM CDTFlash Flood Warning Considerable damage threatEWXHays, Travis6 hr
Oct 24, 7:48 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis57 min
Oct 24, 7:53 PM CDTSpecial Weather StatementEWXGuadalupe52 min
Oct 24, 7:54 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Oct 24, 8:18 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell3 hr
Oct 24, 8:24 PM CDTSpecial Weather StatementEWXDimmit, Zavala51 min
Oct 24, 8:50 PM CDTFlash Flood Warning Considerable damage threatEWXBexar5 hr
Oct 24, 9:03 PM CDTSpecial Weather StatementEWXFrio57 min
Oct 24, 10:13 PM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays3 hr
Oct 24, 11:01 PM CDTRiver Flood WarningEWXTravis74 min

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.